MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY EM PROX FIX BRIDGE; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY EM PROX FIX BRIDGE; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71440198
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the main spike of a genesis ii tibial alignment spiked fixation rod was missing.As this was noticed in a non-surgical environment (before surgery), there was not any patient involved.
 
Event or Problem Description
It was reported that the main spike of a journey em proximal fixation bridge was missing.As this was noticed in a non-surgical environment (before surgery), there was not any patient involved.
 
Additional Manufacturer Narrative
Section b5 was updated with new information received.Internal complaint reference number: (b)(4).Sections d1, d2, d3, d4 & g4 updated with the new information.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JOURNEY EM PROX FIX BRIDGE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12408138
Report Number1020279-2021-06668
Device Sequence Number3349929
Product Code HRY
UDI-Device Identifier03596010214416
UDI-Public03596010214416
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440198
Device Catalogue Number74018351
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/15/2021
10/07/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/20/2021
10/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1